Connect with others who understand.

sign up log in
About DiabetesTeam
Real members of DiabetesTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Lyrica

Lyrica

Was on glauofage but changed to metorfim have been really sick face skin peeling and diarrhoea stoped taking them and now feeling much better found a chemist wher I can get glauofage

A DiabetesTeam Member said:

Yes I meant Glucophage I now back on them thank god and still very weak but getting there

posted 3 months ago
A DiabetesTeam Member said:

It was a generic form of Metformin I was given

posted 3 months ago
A DiabetesTeam Member said:

METFORMIN
Generic Name: Metformin
Brand Name: Fortamet, Glumetza, Glucophage, Riomet

https://www.rxlist.com/consumer_metformin/drugs...

Yes Glucophage is Metformin, but there are different companies making Metformin and sometimes people can react to one brand but not another, this is for most medications also.

I knew someone who could only tolerate Tylenol, but other brands under Acetaminophen she could not. Apparently some ingredients used might be in different quantities, such as the coating. This is not the first time I hear about people reacting to 1 brand but not others.

I myself as a teen was on Aspirin and I developed an allergy to it, so doctors switched me to other forms of ASA, such as Naproxin, Anaprox, Ibuproprofen, all of them were NSAID's etc... but in my case I reacted badly to all of them.

They then tried Vioxx ion my 30's, which I did fine on it for about 1 yr then developed heart issues and fluid overload and was taken off them and a few months later the Vioxx was pulled off the market completely forever due to serious complications such as I had.

When the Endo switched me over to Synjardi instead of Metformin (which I was tolerating doses of 250 to 500 mg. But the Synjardi (Jardiance combined with Metformin) he gave me had 1000 mg of Metformin twice a day which 1 week later landed me in ER with severe dehydration, so they stopped all Metformin and put me back on Diabeta alone. But I am off all diabetic medications since May 28th 2020 so less complications for now as the Diabeta was causing hypos.

So despite me having an allergic reaction to SSRI's years ago (a new brand and dosage) landing me in ER again with heart issues and low oxygen. 2 years ago my Rheum put me back on a small dose of one of the medications I was OK with prior to that allergic reaction, at half the dose I was on in the past and I have been doing fine so far and it does help also. So yes some people might be OK with 1 brand but not others, sometimes it is more of a dose thing rather then the medication itself.

posted 3 months ago
A DiabetesTeam Member said:

TheGodfather The are not so I believe we’ll all I know is I have been extremely Sick from Metformin I stopped them now but should have stopped earlier when they were creating stomach cramps and vomiting

posted 3 months ago
A DiabetesTeam Member said:

Aren't glucophage and metformin the same medications?

posted 3 months ago
Already a Member? Log in